Alert archive / Colorado / Winter Storm Watches in 2011
Winter Storm Watch 6, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Apr 8, 2011, 4:18 AM MDT for 4 counties in Colorado. It took effect at Apr 9, 2011, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 8, 2011, 4:18 AM MDT (10:18 UTC)
- In effect from
- Apr 9, 2011, 12:00 PM MDT
- Expired
- Apr 8, 2011, 8:49 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 218 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WWUS45 KPUB 081018 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 418 AM MDT FRI APR 8 2011 COZ066-068-081630- /O.NEW.KPUB.WS.A.0006.110409T1800Z-110410T1800Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 418 AM MDT FRI APR 8 2011 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * LOCATION...EASTERN SAN JUAN AND LA GARITA MOUNTAINS. * CAUSE AND TIMING...A STRONG STORM SYSTEM OVER CALIFORNIA WILL SLOWLY MOVE EAST. MOIST SOUTHWEST FLOW AHEAD OF THE STORM COULD BRING HEAVY SNOW TO THE REGION...STARTING SATURDAY AFTERNOON AND CONTINUING INTO SUNDAY MORNING. * SNOW ACCUMULATION...ACCUMULATIONS IN EXCESS OF 8 INCHES ARE POSSIBLE...WITH THE POTENTIAL FOR UP TO 2 FEET OF SNOW ESPECIALLY IN THE EASTERN SAN JUAN MOUNTAINS. * WIND...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACT...TRAVEL MAY BECOME DIFFICULT DUE TO SNOW PACKED ROADS WITH BLOWING AND DRIFTING SNOW. MOUNTAIN PASSES IN THIS WATCH INCLUDE WOLF CREEK PASS AND CUMBRES PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
3 follow-up statements
793 WWUS45 KPUB 081544 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 944 AM MDT FRI APR 8 2011 COZ066-068-082145- /O.CON.KPUB.WS.A.0006.110409T1800Z-110410T1800Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 944 AM MDT FRI APR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * LOCATION...EASTERN SAN JUAN AND LA GARITA MOUNTAINS. * CAUSE AND TIMING...A STRONG STORM SYSTEM OVER CALIFORNIA WILL SLOWLY MOVE EAST. MOIST SOUTHWEST FLOW AHEAD OF THE STORM COULD BRING HEAVY SNOW TO THE REGION...STARTING SATURDAY AFTERNOON AND CONTINUING INTO SUNDAY MORNING. * SNOW ACCUMULATION...ACCUMULATIONS IN EXCESS OF 8 INCHES ARE POSSIBLE...WITH THE POTENTIAL FOR UP TO 2 FEET OF SNOW...ESPECIALLY OVER THE SOUTHWEST SLOPES OF THE EASTERN SAN JUAN MOUNTAINS. * WIND...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACT...TRAVEL MAY BECOME DIFFICULT DUE TO SNOW PACKED ROADS WITH BLOWING AND DRIFTING SNOW. MOUNTAIN PASSES IN THIS WATCH INCLUDE WOLF CREEK PASS AND CUMBRES PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
798 WWUS45 KPUB 082122 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MDT FRI APR 8 2011 COZ066-068-090330- /O.CON.KPUB.WS.A.0006.110409T1800Z-110410T1800Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 322 PM MDT FRI APR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * LOCATION...EASTERN SAN JUAN AND LA GARITA MOUNTAINS. * CAUSE AND TIMING...A STRONG STORM SYSTEM OVER CALIFORNIA WILL SLOWLY MOVE EAST. MOIST SOUTHWEST FLOW AHEAD OF THE STORM IS EXPECTED TO BRING HEAVY SNOW TO THE REGION...STARTING SATURDAY AFTERNOON AND CONTINUING INTO SUNDAY MORNING. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES ARE ANTICIPATED...WITH LOCALIZED SNOW AMOUNTS IN EXCESS OF 12 INCHES POSSIBLE...ESPECIALLY OVER THE SOUTHWEST SLOPES OF THE EASTERN SAN JUAN MOUNTAINS. * WIND...SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH WIND GUSTS IN EXCESS OF 35 MPH AT TIMES. * IMPACT...TRAVEL MAY BECOME DIFFICULT DUE TO SNOW PACKED ROADS WITH BLOWING AND DRIFTING SNOW. MOUNTAIN PASSES IN THIS WINTER STORM WATCH INCLUDE WOLF CREEK PASS AND CUMBRES PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
307 WWUS45 KPUB 090249 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 849 PM MDT FRI APR 8 2011 COZ066-068-090900- /O.UPG.KPUB.WS.A.0006.110409T1800Z-110410T1800Z/ /O.NEW.KPUB.WW.Y.0020.110409T1800Z-110410T1200Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 849 PM MDT FRI APR 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...EASTERN SAN JUAN AND LA GARITA MOUNTAINS. * CAUSE AND TIMING...A STRONG STORM SYSTEM OVER CALIFORNIA WILL SLOWLY MOVE EAST. MOIST SOUTHWEST FLOW AHEAD OF THE STORM IS EXPECTED TO BRING HEAVY SNOW TO THE REGION...SATURDAY AFTERNOON AND NIGHT. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES. LOCAL ACCUMULATIONS OF UP TO 12 INCHES WILL BE POSSIBLE ALONG THE SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS. * WIND...SOUTHWEST WINDS OF 20 TO 35 MPH WITH WIND GUSTS TO AROUND 50 MPH AT TIMES. * IMPACT...TRAVEL WILL BECOME DIFFICULT ACROSS THE MOUNTAIN PASSES DUE TO SNOW PACKED ROADS AND BLOWING AND DRIFTING SNOW. LOCALLY INTENSE SNOWFALL RATES WILL BE POSSIBLE UNDER HEAVY SNOW BURSTS SATURDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ060-090900- /O.NEW.KPUB.WW.Y.0020.110409T1800Z-110410T1800Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 849 PM MDT FRI APR 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON SATURDAY TO NOON MDT SUNDAY. * LOCATION...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG STORM SYSTEM OVER CALIFORNIA WILL SLOWLY MOVE EAST. MOIST SOUTHWEST FLOW AHEAD OF THE STORM IS EXPECTED TO BRING HEAVY SNOW TO THE REGION...SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * SNOW ACCUMULATION...TOTAL ACCUMULATIONS OF 4 TO 8 INCHES. * WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH SATURDAY...BECOMING WEST 15 TO 30 MPH WITH GUSTS TO 40 MPH LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * IMPACT...TRAVEL WILL BECOME HAZARDOUS OVER THE MOUNTAIN PASSES DUE TO SNOWPACKED ROADS AND WIND DRIVEN SNOW. INTENSE SNOWFALL RATES UNDER THE HEAVY SNOW BURSTS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Apr 7, 11:28 PM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 7, 11:28 PM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1128 PM MDT THU APR 7 2011 .UPDATE... LATEST 4 KM WRF SHOWING A BIT OF A MTN WAVE SET UP...THROUGH AROUND 10-11Z THIS MORNING ALONG THE LEE OF THE WETS/SANGRES. CDOT SENSORS BETWEEN COLORADO CITY AND WALSENBURG HAVE REPORTED GUSTS TO AROUND 45 MPH PAST COUPLE HOURS...WHILE RED CREEK SENSOR REPORTING A WIND GUST TO AROUND 55 MPH AND EVEN 67 MPH THIS PAST HOUR. NOT SURE IF THAT LAST WIND GUST IS ENTIRELY ACCURATE...AS MTN WAVE DOESN'T APPEAR THAT STRONG IN 4KM WRF...AND NO WHERE ELSE IS THAT WINDY. BUT WILL CONTINUE TO MONITOR. ALSO WATCHING AREA OF STRATUS MOVING INTO PORTIONS OF KIOWA COUNTY AS MOISTURE RETREATS WESTWARD AIDED BY OUTFLOW FROM THUNDERSTORMS TO THE NE OF THE WARM FRONT. HAVE INCREASED CLOUD COVER ACROSS KIOWA COUNTY FOR THE REMAINDER OF THE NIGHT. -KT && .PREV DISCUSSION... /ISSUED 708 PM MDT THU APR 7 2011/ UPDATE... AN UPDATE TO CANCEL THE RED FLAG WARNING THAT HAD BEEN IN EFFECT FOR THE SE PLAINS THIS EVENING. I-25 CORRIDOR FROM KPUB SWD AND PARTS OF THE SE PLAINS BRIEFLY REACHED RED FLAG CRITERIA LATE THIS AFTERNOON...BUT WITH RISING HUMIDITIES AND DIMINISHING WINDS...THE THREAT FOR CRITICAL FIRE WX CONDITIONS HAS ENDED. RED FLAG CONDITIONS ARE STILL EXPECTED OVER MUCH TOD THE PLAINS ON FRI. AVIATION...CONVECTION HAS MOVED E OF THE AREA...AND WINDS ARE RELAXING ACROSS THE TAF SITES. STRONG SW WINDS ARE STILL EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON ON FRI. 44 PREV DISCUSSION... /ISSUED 314 PM MDT THU APR 7 2011/ SHORT TERM... (TONIGHT AND FRIDAY) .FIRE WX MAIN CONCERN... CURRENTLY... SHORTWAVE TROUGH MOVING ACROSS THE PLAINS AT 2 PM. BROKEN LINE OF SHOWERS EXTENDED FROM ROUGHLY PUEBLO SOUTH TO TRINIDAD. ADDITIONALLY...A CLUSTER OF SHOWERS WAS NOTED OVER THE FAR SE CO PLAINS. ON THE LARGE SCALE...IMPRESSIVE TROUGH MOVING ONSHORE CALIFORNIA...AND THIS SYSTEM WAS DIVING SOUTH=SOUTHEAST. THIS AFTERNOON INTO TONIGHT... RED FLAG WIND CRITERIA HAS BEEN MET ACROSS THE S TIER BUT RH VALUES ARE SLOW TO FALL...AS VALUES ARE IN THE 20S MOST AREAS NEAR THE NM BORDER. AS SFC WESTERLIES CONTINUE TO INCREASE EXPECT RH VALUES TO FALL AND RED FLAG CONDITIONS WILL LIKELY BE MET AT ALONG THE BORDER. LATEST 2 PM OB OUT OF KTAD WAS DOWN TO 18% WITH WINDS GUSTING TO 29 KNOTS. EXPECT SOME THUNDER IN ADVANCE OF THE SHORTWAVE MOVG ACROSS THE PLAINS. AS OF 2 PM CG ACTIVITY YET BUT CELLS CONTINUE TO SLOWLY BUILD. WITH THE GOOD FORCING...AND SOME CAPE ALONG WITH THE DEEP SHEAR...WE MAY JUST GET A STRONG STORM OR TWO LATER THIS AFTERNOON. LATER THIS EVENING AS CAPE DECREASES EXPECT SHOWERS/TSRA ON THE PLAINS TO DISSIPATE. OVER THE MTNS...EXPECT SCATTERED SHOWERS TO CONTINUE ACROSS THE HIGHER ELEVATIONS ALONG THE CONTDVD. WITH WEAK FLOW OVER THE PLAINS TONIGHT EXPECT TEMPS TO FALL INTO THE 30S...WITH U20S IN A SPOT OR TWO IN THE NORMALLY COOLER AREAS. TOMORROW... FIRE WX MAIN ISSUE TOMORROW. DRY ADIABATIC LAPSE RATES EXTEND UP TO 500 MB BY AFTERNOON AND SFC FLOW WILL BE FROM THE SW. IT WILL BE VERY DRY IN THE LOWER HALF OF THE ATMOS SO GOOD MIXING EXPECTED. THE ONLY CONCERN I HAVE TOMORROW IS WINDS ARE NOT FCST TO BE ALL THAT STRONG IN THE LOWER 1/2 OF THE ATMOSPHERE SO I DO NOT EXPECT A WINDY DAY TOMORROW. HOWEVER...THERE SHOULD BE ENOUGH WIND WITH THE MIXING TO REACH WIDESPREAD RED FLAG CRITERIA ACROSS MANY AREAS TOMORROW. A CALL TO PUEBLO DISPATCH INDICATED THE FUELS WERE WET IN THE S MTNS/HIGHER PIKES PEAK REGION...AND THIS IS WHY THERE IS NO RED FLAG WARNING FOR THESE REGIONS. WITH EXCELLENT MIXING...TEMPS WILL HAVE NO PROBLEM GETTING UP INTO THE 70S TO AROUND 80 ACROSS THE REGION. \/34 LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) UPPER LOW CONTINUES TO DIG SOUTH ALONG THE PACIFIC COAST FRI NIGHT INTO SATURDAY...BEFORE TURNING EASTWARD INTO THE SOUTHERN GREAT BASIN BY EARLY SUNDAY MORNING. STRONG SOUTHWEST FLOW WILL CONTINUE OVER MOST OF SOUTHERN COLORADO THROUGH THE DAY SATURDAY...WITH DEEP MIXING AND STRONG DOWNSLOPE PRODUCING CRITICAL FIRE WEATHER CONDITIONS ALONG AND EAST OF I-25 FOR MUCH OF THE DAY. MOISTURE WILL REACH THE CONTINENTAL DIVIDE LATE SATURDAY AFTERNOON...WITH SOUTHWEST MOUNTAINS LOOKING FAVORABLE FOR A PERIOD OF HEAVY SNOW SATURDAY NIGHT. RAIN AND HIGH ELEVATION SNOW THEN SPREADS EASTWARD...COVERING MOST MOUNTAIN AREAS BY EARLY SUNDAY MORNING. FOR SUNDAY AND SUNDAY NIGHT...STILL A GOOD DEAL OF UNCERTAINTY REGARDING TRACK OF THE UPPER LOW AND RESULTANT PRECIP OVER SOUTHEASTERN COLORADO. 12Z/18Z MODEL RUNS HAVE ALL NUDGED THE TRACK OF THE UPPER LOW BACK NORTHWARD SLIGHTLY...WITH MOST SHOWING A PATH OVER OR JUST NORTH OF THE COLORADO/NEW MEXICO BORDER. TAKEN AT FACE VALUE...THE LAST FEW RUNS OF THE NAM WOULD SUGGEST HEAVIER PRECIP REMAINING OVER NORTHEAST COLORADO...WITH SURFACE AND 700 MB WIND NEVER GETTING ENOUGH OF AN UPSLOPE COMPONENT TO PRODUCE HEAVY PRECIP OVER THE SOUTHEAST MOUNTAINS. ECMWF AND GFS A LITTLE MORE OPTIMISTIC...ESPECIALLY OVER THE EASTERN PLAINS WHERE WRAP- AROUND/TROWAL FEATURE SETS UP LATE SUNDAY AFTERNOON. STILL NOT CONFIDENT ENOUGH TO GO ANY HIGHER THAN CHANCE POPS FOR MOST OF THE EASTERN HALF OF THE AREA THROUGH SUNDAY EVENING. OTHER CONCERN SUNDAY IS WIND...AS HOWLING NORTHERLY FLOW DEVELOPS AS THE LOW WRAPS UP OVER THE PLAINS. MAY BE CLOSE TO HIGH WIND WARNING CRITERIA ACROSS THE EAST...THOUGH ANY WOBBLES IN THE TRACK OF THE SYSTEM WILL HAVE A MAJOR IMPACT ON THE WIND FORECAST. UPPER LOW PULLS AWAY FROM THE AREA MONDAY...WITH BRIEF UPPER RIDGE RETURNING MON AFTERNOON. SOUTHWEST FLOW INCREASES...AND BRINGS BACK THE WIND ON TUE...AS NEXT UPPER TROUGH MOVES INTO THE WESTERN U.S. COULD SEE SOME SHOWERS OVER THE CONTINENTAL DIVIDE AS EARLY AS TUE AFTERNOON...THOUGH BULK OF THE PRECIP MAY HOLD OFF UNTIL WED ACCORDING TO THE GFS...OR THU ACCORDING TO THE ECMWF...WHICH HAS A SLOWER AND DEEPER TROUGH. BROADBRUSH OF LOW POPS FROM TUE ONWARD WILL HAVE TO SUFFICE FOR NOW. --10 AVIATION...VFR IS EXPECTED AT KCOS...KPUB AND KALS DURING THE NEXT 24H. MAIN CONCERN AT THE TAF SITES WILL BE GUSTY SW SFC WINDS..MAINLY IN THE 15 TO 25 KNOT RANGE...FOR TOMORROW. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 8 PM MDT FRIDAY FOR COZ224- 226>237. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR COZ226>237. && 44/31
Hazardous weather outlook, Apr 7, 7:32 PM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 732 PM MDT THU APR 7 2011 COZ058>089-093>099-090145- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 732 PM MDT THU APR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SNOW SHOWERS WILL CONTINUE ALONG THE CONTINENTAL DIVIDE OVERNIGHT. LOCAL ACCUMULATIONS OF AN INCH OR TWO OF SNOWFALL WILL BE POSSIBLE...ESPECIALLY ACROSS THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH FIRE DANGER WILL RETURN TO THE SAN LUIS VALLEY AND SOUTHEAST PLAINS LATE FRIDAY MORNING THROUGH FRIDAY EVENING...AND AGAIN ON SATURDAY FOR THE SOUTHEAST PLAINS. GUSTY WINDS...LOW HUMIDITY VALUES AND DRY FUELS WILL COMBINE TO PRODUCE EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH IF A FIRE SHOULD START. THE STRONGEST WINDS WILL OCCUR ON SATURDAY AS SOUTHWEST WINDS GUST UP TO 45 MPH...PROVIDING VOLATILE CONDITIONS FOR FIRE GROWTH. SNOW WILL DEVELOP ACROSS THE HIGHER TERRAIN ALONG AND WEST OF THE CONTINENTAL DIVIDE SATURDAY AFTERNOON...AS A STRONG STORM SYSTEM BEGINS TO MOVE INTO WESTERN COLORADO. SNOW IS EXPECTED TO CONTINUE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS THROUGH THE DAY SUNDAY...WITH SCATTERED SHOWERS SPREADING ACROSS SOUTHEAST COLORADO ON SUNDAY AS WELL. THE HEAVIEST SNOW WILL FALL ACROSS THE SOUTHWEST MOUNTAINS WHERE ACCUMULATIONS OF 4 TO 8 INCHES OR MORE WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS. LOCALIZED LIGHT SNOWFALL WILL BE POSSIBLE ACROSS THE REMAINDER OF THE MOUNTAINS SATURDAY NIGHT AND SUNDAY. THERE IS STILL SOME UNCERTAINTY REGARDING THE STORM TRACK AS IT MOVES ACROSS COLORADO ON SUNDAY. FOR NOW IT APPEARS THE SOUTHEAST PLAINS MAY GET A BRIEF SHOT OF SCATTERED SHOWERS ON SUNDAY ALONG WITH VERY STRONG NORTH WINDS GUSTING TO AROUND 50 MPH ALONG AND BEHIND A COLD FRONT. ANOTHER FAST MOVING WEATHER SYSTEM WILL BRING A CHANCE OF LIGHT SNOWFALL TO THE HIGHER TERRAIN ONCE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS TONIGHT. 44/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:37 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more | 28 hr |
Nearby
Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.